Characterizations of higher-order convexity properties with respect to Chebyshev systems

Z. Páles, Éva Székelyné Radácsi

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

In this paper various notions of convexity of real functions with respect to Chebyshev systems defined over arbitrary subsets of the real line are introduced. As an auxiliary notion, a concept of a relevant divided difference and also a related lower Dinghas type derivative are also defined. The main results of the paper offer various characterizations of the convexity notions in terms of the nonnegativity of a generalized divided difference and the corresponding lower Dinghas type derivative.

Original languageEnglish
Pages (from-to)193-210
Number of pages18
JournalAequationes Mathematicae
Volume90
Issue number1
DOIs
Publication statusPublished - Feb 1 2016

Fingerprint

Chebyshev System
Divided Differences
Convexity
Higher Order
Derivatives
Derivative
Nonnegativity
Real Line
Subset
Arbitrary

Keywords

  • Chebyshev system
  • Generalized convexity
  • Generalized divided difference
  • Generalized lower Dinghas type derivative

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics
  • Discrete Mathematics and Combinatorics

Cite this

Characterizations of higher-order convexity properties with respect to Chebyshev systems. / Páles, Z.; Radácsi, Éva Székelyné.

In: Aequationes Mathematicae, Vol. 90, No. 1, 01.02.2016, p. 193-210.

Research output: Contribution to journalArticle

@article{d6881e43418b47b48df227610b194dfc,
title = "Characterizations of higher-order convexity properties with respect to Chebyshev systems",
abstract = "In this paper various notions of convexity of real functions with respect to Chebyshev systems defined over arbitrary subsets of the real line are introduced. As an auxiliary notion, a concept of a relevant divided difference and also a related lower Dinghas type derivative are also defined. The main results of the paper offer various characterizations of the convexity notions in terms of the nonnegativity of a generalized divided difference and the corresponding lower Dinghas type derivative.",
keywords = "Chebyshev system, Generalized convexity, Generalized divided difference, Generalized lower Dinghas type derivative",
author = "Z. P{\'a}les and Rad{\'a}csi, {{\'E}va Sz{\'e}kelyn{\'e}}",
year = "2016",
month = "2",
day = "1",
doi = "10.1007/s00010-015-0377-8",
language = "English",
volume = "90",
pages = "193--210",
journal = "Aequationes Mathematicae",
issn = "0001-9054",
publisher = "Birkhauser Verlag Basel",
number = "1",

}

TY - JOUR

T1 - Characterizations of higher-order convexity properties with respect to Chebyshev systems

AU - Páles, Z.

AU - Radácsi, Éva Székelyné

PY - 2016/2/1

Y1 - 2016/2/1

N2 - In this paper various notions of convexity of real functions with respect to Chebyshev systems defined over arbitrary subsets of the real line are introduced. As an auxiliary notion, a concept of a relevant divided difference and also a related lower Dinghas type derivative are also defined. The main results of the paper offer various characterizations of the convexity notions in terms of the nonnegativity of a generalized divided difference and the corresponding lower Dinghas type derivative.

AB - In this paper various notions of convexity of real functions with respect to Chebyshev systems defined over arbitrary subsets of the real line are introduced. As an auxiliary notion, a concept of a relevant divided difference and also a related lower Dinghas type derivative are also defined. The main results of the paper offer various characterizations of the convexity notions in terms of the nonnegativity of a generalized divided difference and the corresponding lower Dinghas type derivative.

KW - Chebyshev system

KW - Generalized convexity

KW - Generalized divided difference

KW - Generalized lower Dinghas type derivative

UR - http://www.scopus.com/inward/record.url?scp=84960335174&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84960335174&partnerID=8YFLogxK

U2 - 10.1007/s00010-015-0377-8

DO - 10.1007/s00010-015-0377-8

M3 - Article

AN - SCOPUS:84960335174

VL - 90

SP - 193

EP - 210

JO - Aequationes Mathematicae

JF - Aequationes Mathematicae

SN - 0001-9054

IS - 1

ER -